Sobolev inequalities for probability measures on the real line
Tom 159 / 2003
Studia Mathematica 159 (2003), 481-497 MSC: 26D10, 60E15. DOI: 10.4064/sm159-3-9
We give a characterization of those probability measures on the real line which satisfy certain Sobolev inequalities. Our starting point is a simpler approach to the Bobkov–Götze characterization of measures satisfying a logarithmic Sobolev inequality. As an application of the criterion we present a soft proof of the Latała–Oleszkiewicz inequality for exponential measures, and describe the measures on the line which have the same property. New concentration inequalities for product measures follow.